- advertisement -

200 - 300 past 24 hours only one number under 200... not sure what to do?

Discussion in 'Parents of Children with Type 1' started by VinceysMom, Dec 31, 2011.

  1. VinceysMom

    VinceysMom Approved members

    Joined:
    Mar 3, 2010
    Messages:
    1,220
    At what point would you call the Endo if your CWD stays in the 200's - 300's and is not budging...? We've tried two diff insulin bottles, different areas in the event it is absorption problem... Not sure what to do... Any advice, thoughts? Do I just keep upping the amount of insulin for a correction? UGH! i dont know what to do.
     
  2. Darryl

    Darryl Approved members

    Joined:
    May 8, 2008
    Messages:
    4,313
    Kathy,

    There are days like this where highs are hard to bring down. Highs cause insensitivity to insulin thereby prolonging the high, and we find that it often takes a large bolus to break the cycle. We usually give one bolus which is 2x the amount you would compute from the ISF, then watch BG closely over then next 3-4 hours. For example, if 300 and ISF is 100 so you would normally give 2u correction, try a 3u or 4u correction. Our dd is 13 and she has needed even 8u corrections a few times to come down from a high. As I said, monitor closely after these corrections. Once BG comes down, it usually stays down. There's really nothing unusual about this situation I can think of that an endo would need to know unless you are seeing other unusual symptoms.
     
  3. VinceysMom

    VinceysMom Approved members

    Joined:
    Mar 3, 2010
    Messages:
    1,220
    Thanks, Darryl... Just rechecked him, 188, after 3 hours of his last correction and bolus.. he has had almost 40+U of Humalog today... (his carb ratio is 1:6 brfst, 1:8 lunch -and with all the correcting... eeks!)... He just left for work and will be gone until 2 a.m. I"m worried that he will be "sick" ... we'll see what happens, he's only 7 minutes away from home so he will call if he isnt well...

    Thanks again! Happy New Year.

    Kathy
     
  4. Amy C.

    Amy C. Approved members

    Joined:
    Oct 22, 2005
    Messages:
    5,560
    My 17 year old typically gets 40+ units in fast acting a day.

    Sounds like the Lantus needs to be increased.
     
    Last edited: Dec 31, 2011
  5. mom24grlz

    mom24grlz Approved members

    Joined:
    Mar 30, 2010
    Messages:
    1,799
    this happened to Ashleigh during the summer. I couldn't get her numbers to budge past the 200-300 mark for almost a week! i had to increase all of her basals and I:C ratios to finally get her down. Hope he starts coming back into range for you.
     
  6. caspi

    caspi Approved members

    Joined:
    Oct 11, 2006
    Messages:
    5,134
    Times like these can be very frustrating and you begin to wonder if the insulin is water, because they're using so much of it. ;) It sounds like it's time to up the Lantus to see if that helps. :cwds:
     
  7. Style mom

    Style mom Approved members

    Joined:
    Dec 3, 2011
    Messages:
    174
    I would increase the Lantus. Highs around the clock generally mean basal is too low.
     
  8. Darryl

    Darryl Approved members

    Joined:
    May 8, 2008
    Messages:
    4,313
    I agree the problem is insufficient lantus on this particular day, but I would not increase the lantus based on just 1 day of persistent highs. At least a few days pattern should be established in case it's just a short term increase in basal needs.
     
  9. skimom

    skimom Approved members

    Joined:
    Jan 16, 2008
    Messages:
    735
    Have you checked for ketones? That could be part of the problem too...
     
  10. wilf

    wilf Approved members

    Joined:
    Aug 27, 2007
    Messages:
    9,652
    I would be increasing the Lantus.
     

Share This Page

- advertisement -

  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.
    Dismiss Notice